Alert archive / Mississippi / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 33, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at May 17, 2018, 12:27 PM CDT for Jackson County, Mississippi. It was in force for 33 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 17, 2018, 12:27 PM CDT (17:27 UTC)
- Expired
- May 17, 2018, 1:00 PM CDT
- In force
- 33 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jackson County, MS
The radar
The Mobile radar (KMOB), 35 km from the middle of the area, began a volume at 17:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 17, 12:55 PM CDT | HAIL 1 | Vancleave, MS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 5.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1317 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 1411 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
414
WUUS54 KLIX 171727
SVRLIX
MSC059-171800-
/O.NEW.KLIX.SV.W.0033.180517T1727Z-180517T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service New Orleans LA
1227 PM CDT THU MAY 17 2018
The National Weather Service in New Orleans has issued a
* Severe Thunderstorm Warning for...
Northeastern Jackson County in southern Mississippi...
* Until 100 PM CDT.
* At 1226 PM CDT, severe thunderstorms were located along a line
extending from 9 miles northwest of Wade to Vancleave, moving east
at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Escatawpa, Wade, Helena, Hurley, Big Point, Vancleave and Hickory
Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in New Orleans.
&&
LAT...LON 3048 8844 3046 8874 3073 8876 3074 8873
3073 8845
TIME...MOT...LOC 1726Z 248DEG 11KT 3073 8870 3054 8870
HAIL...1.00IN
WIND...60MPH
$$
321 follow-up statement
732
WWUS54 KLIX 171744
SVSLIX
Severe Weather Statement
National Weather Service New Orleans LA
1244 PM CDT THU MAY 17 2018
MSC059-171800-
/O.CON.KLIX.SV.W.0033.000000T0000Z-180517T1800Z/
Jackson MS-
1244 PM CDT THU MAY 17 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHEASTERN JACKSON COUNTY...
At 1243 PM CDT, severe thunderstorms were located along a line
extending from 8 miles northwest of Wade to Vancleave, moving east at
15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Escatawpa, Wade, Helena, Hurley, Big Point, Vancleave and Hickory
Hills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather contact your nearest law enforcement agency.
They will send your report to the National Weather Service office in
New Orleans.
&&
LAT...LON 3048 8844 3046 8874 3073 8876 3074 8873
3073 8845
TIME...MOT...LOC 1743Z 248DEG 11KT 3075 8864 3056 8864
HAIL...1.00IN
WIND...60MPH
$$
32What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 17, 12:09 PM CDT, 18 minutes earlier.
Area forecast discussion, May 17, 12:09 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service New Orleans LA 1209 PM CDT Thu May 17 2018 .AVIATION... VFR conditions will prevail at most of the terminals through the forecast period. There could be some scattered convection that develops between now and 01z at KGPT, and have VCTS wording in place to reflect this risk. At KMCB, a brief period of light fog could produce visibilities of 3 to 5 miles around 12z tomorrow. Any fog should clear by 13z. 32 && .PRELIMINARY POINT TEMPS/POPS... MCB 91 68 92 68 / 10 10 20 10 BTR 93 70 93 70 / 10 10 20 10 ASD 93 69 92 69 / 20 10 20 10 MSY 93 73 92 73 / 10 10 20 10 GPT 90 72 90 72 / 40 10 30 20 PQL 90 69 90 68 / 50 20 30 20 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...None. GM...None. MS...None. GM...None. &&
Hazardous weather outlook, May 17, 11:02 AM CDT, 1 hour 25 minutes before
Hazardous Weather Outlook National Weather Service New Orleans LA 1102 AM CDT Thu May 17 2018 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037- 039-040-046>050-056>072-MSZ068>071-077-080>082-180415- Lake Pontchartrain and Lake Maurepas-Mississippi Sound- Lake Borgne-Chandeleur Sound-Breton Sound- Coastal Waters from Port Fourchon LA to Lower Atchafalaya River LA out 20 nm- Coastal waters from the Southwest Pass of the Mississippi River to Port Fourchon Louisiana out 20 NM- Coastal Waters from Boothville LA to Southwest Pass of the Mississippi River out 20 nm- Coastal waters from Pascagoula Mississippi to Stake Island out 20 NM- Coastal waters from Port Fourchon Louisiana to Lower Atchafalaya River LA from 20 to 60 NM- Coastal waters from Southwest Pass of the Mississippi River to Port Fourchon Louisiana from 20 to 60 NM- Coastal Waters from Stake Island LA to Southwest Pass of the Mississippi River from 20 to 60 nm- Coastal waters from Pascagoula Mississippi to Stake Island Louisiana out 20 to 60 NM-Pointe Coupee-West Feliciana- East Feliciana-St. Helena-Washington-St. Tammany-Iberville- West Baton Rouge-East Baton Rouge-Ascension-Livingston-Assumption- St. James-St. John The Baptist-Upper Lafourche-St. Charles- Upper Jefferson-Orleans-Upper Plaquemines-Upper St. Bernard- Upper Terrebonne-Lower Terrebonne-Lower Lafourche-Lower Jefferson- Lower Plaquemines-Lower St. Bernard-Northern Tangipahoa- Southern Tangipahoa-Wilkinson-Amite-Pike-Walthall-Pearl River- Hancock-Harrison-Jackson- 1102 AM CDT Thu May 17 2018 This Hazardous Weather Outlook is for portions of Southeast Louisiana...South Mississippi and the adjacent coastal waters. .DAY ONE...Today and Tonight Isolated to scattered thunderstorms are expected today, mainly during the afternoon and early evening hours. Frequent lightning, gusty winds to 40 mph, small hail and brief heavy rainfall can be expected from the stronger storms. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Isolated to scattered showers and thunderstorms will be possible each day Friday through Wednesday. A few strong thunderstorms will be possible. The main hazard would be strong downburst winds. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. 32
In the hours before
Special weather statement, May 17, 12:19 PM CDT, 8 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1219 PM CDT THU MAY 17 2018
MSZ082-171800-
Jackson MS-
1219 PM CDT THU MAY 17 2018
...STRONG THUNDERSTORM AFFECTING NORTHERN JACKSON COUNTY...
At 1217 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Vancleave, or 14 miles northwest of Escatawpa,
moving east at 10 mph.
Half inch hail and winds in excess of 30 mph will be possible with
this storm.
Locations impacted include...
Hurley, Big Point, Vancleave and Wade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3054 8843 3054 8878 3072 8882 3074 8873
3073 8847
TIME...MOT...LOC 1717Z 260DEG 10KT 3065 8872
32The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 12:19 PM CDT | Special Weather Statement | LIX | Jackson | 41 min |
| May 17, 12:56 PM CDT | Severe Thunderstorm Warning | LIX | Jackson | 34 min |
| May 17, 6:06 PM CDT | Special Weather Statement | LIX | Jackson | 114 min |
| May 17, 6:59 PM CDT | Special Weather Statement | LIX | Harrison, Jackson | 61 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.